- Research Article
- Open Access
Existence of Solutions for Fractional Differential Inclusions with Antiperiodic Boundary Conditions
© B. Ahmad and V. Otero-Espinar. 2009
- Received: 21 January 2009
- Accepted: 18 March 2009
- Published: 4 May 2009
We study the existence of solutions for a class of fractional differential inclusions with anti-periodic boundary conditions. The main result of the paper is based on Bohnenblust- Karlins fixed point theorem. Some applications of the main result are also discussed.
- Fractional Order
- Fractional Derivative
- Fractional Calculus
- Fractional Differential Equation
- Differential Inclusion
In some cases and real world problems, fractional-order models are found to be more adequate than integer-order models as fractional derivatives provide an excellent tool for the description of memory and hereditary properties of various materials and processes. The mathematical modelling of systems and processes in the fields of physics, chemistry, aerodynamics, electro dynamics of complex medium, polymer rheology, and so forth, involves derivatives of fractional order. In consequence, the subject of fractional differential equations is gaining much importance and attention. For details and examples, see [1–14] and the references therein.
Differential inclusions arise in the mathematical modelling of certain problems in economics, optimal control, and so forth. and are widely studied by many authors, see [23–27] and the references therein. For some recent development on differential inclusions, we refer the reader to the references [28–32].
Chang and Nieto  discussed the existence of solutions for the fractional boundary value problem:
In this paper, we consider the following fractional differential inclusions with antiperiodic boundary conditions
where denotes the Caputo fractional derivative of order , Bohnenblust-Karlin fixed point theorem is applied to prove the existence of solutions of (1.2).
Let denote a Banach space of continuous functions from into with the norm Let be the Banach space of functions which are Lebesgue integrable and normed by
Let be a Banach space. Then a multivalued map is convex (closed) valued if is convex (closed) for all The map is bounded on bounded sets if is bounded in for any bounded set of (i.e., . is called upper semicontinuous (u.s.c.) on if for each the set is a nonempty closed subset of , and if for each open set of containing there exists an open neighborhood of such that . is said to be completely continuous if is relatively compact for every bounded subset of If the multivalued map is completely continuous with nonempty compact values, then is u.s.c. if and only if has a closed graph, that is, imply In the following study, denotes the set of all nonempty bounded, closed, and convex subset of . has a fixed point if there is such that
where denotes the integer part of the real number and denotes the gamma function.
provided the right-hand side is pointwise defined on
provided the right-hand side is pointwise defined on
In passing, we remark that the Caputo derivative becomes the conventional derivative of the function as and the initial conditions for fractional differential equations retain the same form as that of ordinary differential equations with integer derivatives. On the other hand, the Riemann-Liouville fractional derivative could hardly produce the physical interpretation of the initial conditions required for the initial value problems involving fractional differential equations (the same applies to the boundary value problems of fractional differential equations). Moreover, the Caputo derivative for a constant is zero while the Riemann-Liouville fractional derivative of a constant is nonzero. For more details, see .
For the forthcoming analysis, we need the following assumptions:
(A1)let be measurable with respect to for each , u.s.c. with respect to for a.e. , and for each fixed the set is nonempty,
(A2)for each there exists a function such that for each with , and
where depends on For example, for we have and hence If then is not finite.
Now we state the following lemmas which are necessary to establish the main result of the paper.
Lemma 2.5 (Bohnenblust-Karlin ).
Let be a nonempty subset of a Banach space , which is bounded, closed, and convex. Suppose that is u.s.c. with closed, convex values such that and is compact. Then G has a fixed point.
Lemma 2.6 ().
Let be a compact real interval. Let be a multivalued map satisfying and let be linear continuous from then the operator is a closed graph operator in
Then the antiperiodic problem (1.2) has at least one solution on
Since is convex ( has convex values), therefore it follows that
In order to show that is closed for each let be such that in Then and there exists a such that
Next we show that there exists a positive number such that where Clearly is a bounded closed convex set in for each positive constant If it is not true, then for each positive number , there exists a function with and
Dividing both sides of (3.8) by and taking the lower limit as , we find that which contradicts (3.1). Hence there exists a positive number such that
Now we show that is equicontinuous. Let with Let and then there exists such that for each we have
Obviously the right-hand side of the above inequality tends to zero independently of as Thus, is equicontinuous.
As satisfies the above assumptions, therefore it follows by Ascoli-Arzela theorem that is a compact multivalued map.
Finally, we show that has a closed graph. Let and We will show that By the relation we mean that there exists such that for each
Hence, we conclude that is a compact multivalued map, u.s.c. with convex closed values. Thus, all the assumptions of Lemma 2.6 are satisfied and so by the conclusion of Lemma 2.6, has a fixed point which is a solution of the problem (1.2).
If we take where is a continuous function, then our results correspond to a single-valued problem (a new result).
As an application of Theorem 3.1, we discuss two cases in relation to the nonlinearity in (1.2), namely, has (a) sublinear growth in its second variable (b) linear growth in its second variable (state variable). In case of sublinear growth, there exist functions such that for each In this case, For the linear growth, the nonlinearity satisfies the relation for each In this case and the condition (3.1) modifies to In both the cases, the antiperiodic problem (1.2) has at least one solution on
We consider and in (1.2). Here, Clearly satisfies the assumptions of Theorem 3.1 with (condition (3.1). Thus, by the conclusion of Theorem 3.1, the antiperiodic problem (1.2) has at least one solution on
As a second example, let be such that and in (1.2). In this case, (3.1) takes the form As all the assumptions of Theorem 3.1 are satisfied, the antiperiodic problem (1.2) has at least one solution on
The authors are grateful to the referees for their valuable suggestions that led to the improvement of the original manuscript. The research of V. Otero-Espinar has been partially supported by Ministerio de Educacion y Ciencia and FEDER, Project MTM2007-61724, and by Xunta de Galicia and FEDER, Project PGIDIT06PXIB207023PR.
- Ahmad B, Nieto JJ: Existence results for nonlinear boundary value problems of fractional integrodifferential equations with integral boundary conditions. Boundary Value Problems 2009, 2009:-11.Google Scholar
- Ahmad B, Sivasundaram S: Existence and uniqueness results for nonlinear boundary value problems of fractional differential equations with separated boundary conditions. to appear in Dynamic Systems and ApplicationsGoogle Scholar
- Ahmad B, Nieto JJ: Existence results for a coupled system of nonlinear functional differential equation with three-point boundary value problem. preprintGoogle Scholar
- Daftardar-Gejji V, Bhalekar S: Boundary value problems for multi-term fractional differential equations. Journal of Mathematical Analysis and Applications 2008, 345(2):754–765. 10.1016/j.jmaa.2008.04.065MATHMathSciNetView ArticleGoogle Scholar
- Erjaee GH, Momani S: Phase synchronization in fractional differential chaotic systems. Physics Letters A 2008, 372(14):2350–2354. 10.1016/j.physleta.2007.11.065MATHView ArticleGoogle Scholar
- Gafiychuk V, Datsko B, Meleshko V: Mathematical modeling of time fractional reaction-diffusion systems. Journal of Computational and Applied Mathematics 2008, 220(1–2):215–225. 10.1016/j.cam.2007.08.011MATHMathSciNetView ArticleGoogle Scholar
- Ibrahim RW, Darus M: Subordination and superordination for univalent solutions for fractional differential equations. Journal of Mathematical Analysis and Applications 2008, 345(2):871–879. 10.1016/j.jmaa.2008.05.017MATHMathSciNetView ArticleGoogle Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ: Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies. Volume 204. Elsevier Science, Amsterdam, The Netherlands; 2006:xvi+523.Google Scholar
- Ladaci S, Loiseau JJ, Charef A: Fractional order adaptive high-gain controllers for a class of linear systems. Communications in Nonlinear Science and Numerical Simulation 2008, 13(4):707–714. 10.1016/j.cnsns.2006.06.009MATHMathSciNetView ArticleGoogle Scholar
- Lazarević MP: Finite time stability analysis of fractional control of robotic time-delay systems. Mechanics Research Communications 2006, 33(2):269–279. 10.1016/j.mechrescom.2005.08.010MATHMathSciNetView ArticleGoogle Scholar
- Podlubny I: Fractional Differential Equations, Mathematics in Science and Engineering. Volume 198. Academic Press, San Diego, Calif, USA; 1999:xxiv+340.Google Scholar
- Rida SZ, El-Sherbiny HM, Arafa AAM: On the solution of the fractional nonlinear Schrödinger equation. Physics Letters A 2008, 372(5):553–558. 10.1016/j.physleta.2007.06.071MATHMathSciNetView ArticleGoogle Scholar
- Samko SG, Kilbas AA, Marichev OI: Fractional Integrals and Derivatives: Theory and Applications. Gordon and Breach, Yverdon, Switzerland; 1993:xxxvi+976.MATHGoogle Scholar
- Zhang S: Existences of solutions for a boundary value problem of fractional order. Acta Mathematica Scientia 2006, 26(2):220–228. 10.1016/S0252-9602(06)60044-1MATHMathSciNetView ArticleGoogle Scholar
- Ahmad B, Nieto JJ: Existence and approximation of solutions for a class of nonlinear impulsive functional differential equations with anti-periodic boundary conditions. Nonlinear Analysis: Theory, Methods & Applications 2008, 69(10):3291–3298. 10.1016/j.na.2007.09.018MATHMathSciNetView ArticleGoogle Scholar
- Ahmad B, Nieto JJ: Existence of solutions for anti-periodic boundary value problems involving fractional differential equations via Leray-Schauder degree. preprintGoogle Scholar
- Chen Y, Nieto JJ, O'Regan D: Anti-periodic solutions for fully nonlinear first-order differential equations. Mathematical and Computer Modelling 2007, 46(9–10):1183–1190. 10.1016/j.mcm.2006.12.006MATHMathSciNetView ArticleGoogle Scholar
- Franco D, Nieto JJ, O'Regan D: Anti-periodic boundary value problem for nonlinear first order ordinary differential equations. Mathematical Inequalities & Applications 2003, 6(3):477–485.MATHMathSciNetView ArticleGoogle Scholar
- Franco D, Nieto JJ, O'Regan D: Existence of solutions for first order ordinary differential equations with nonlinear boundary conditions. Applied Mathematics and Computation 2004, 153(3):793–802. 10.1016/S0096-3003(03)00678-7MATHMathSciNetView ArticleGoogle Scholar
- Liu B: An anti-periodic LaSalle oscillation theorem for a class of functional differential equations. Journal of Computational and Applied Mathematics 2009, 223(2):1081–1086. 10.1016/j.cam.2008.03.040MATHMathSciNetView ArticleGoogle Scholar
- Luo Z, Shen J, Nieto JJ: Antiperiodic boundary value problem for first-order impulsive ordinary differential equations. Computers & Mathematics with Applications 2005, 49(2–3):253–261. 10.1016/j.camwa.2004.08.010MATHMathSciNetView ArticleGoogle Scholar
- Wang K, Li Y: A note on existence of (anti-)periodic and heteroclinic solutions for a class of second-order odes. Nonlinear Analysis: Theory, Methods & Applications 2009, 70(4):1711–1724. 10.1016/j.na.2008.02.054MATHMathSciNetView ArticleGoogle Scholar
- Abbasbandy S, Nieto JJ, Alavi M: Tuning of reachable set in one dimensional fuzzy differential inclusions. Chaos, Solitons & Fractals 2005, 26(5):1337–1341. 10.1016/j.chaos.2005.03.018MATHMathSciNetView ArticleGoogle Scholar
- Chang Y-K, Li W-T, Nieto JJ: Controllability of evolution differential inclusions in Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2007, 67(2):623–632. 10.1016/j.na.2006.06.018MATHMathSciNetView ArticleGoogle Scholar
- Frigon M: Systems of first order differential inclusions with maximal monotone terms. Nonlinear Analysis: Theory, Methods & Applications 2007, 66(9):2064–2077. 10.1016/j.na.2006.03.002MATHMathSciNetView ArticleGoogle Scholar
- Nieto JJ, Rodríguez-López R: Euler polygonal method for metric dynamical systems. Information Sciences 2007, 177(20):4256–4270. 10.1016/j.ins.2007.05.002MATHMathSciNetView ArticleGoogle Scholar
- Smirnov GV: Introduction to the Theory of Differential Inclusions, Graduate Studies in Mathematics. Volume 41. American Mathematical Society, Providence, RI, USA; 2002:xvi+226.Google Scholar
- Chang Y-K, Nieto JJ: Existence of solutions for impulsive neutral integrodi-differential inclusions with nonlocal initial conditions via fractional operators. Numerical Functional Analysis and Optimization 2009, 30(3–4):227–244. 10.1080/01630560902841146MATHMathSciNetView ArticleGoogle Scholar
- Chang Y-K, Nieto JJ, Li W-S: On impulsive hyperbolic differential inclusions with nonlocal initial conditions. Journal of Optimization Theory and Applications 2009, 140(3):431–442. 10.1007/s10957-008-9468-1MATHMathSciNetView ArticleGoogle Scholar
- Henderson J, Ouahab A: Fractional functional differential inclusions with finite delay. Nonlinear Analysis: Theory, Methods & Applications 2009, 70(5):2091–2105. 10.1016/j.na.2008.02.111MATHMathSciNetView ArticleGoogle Scholar
- Li W-S, Chang Y-K, Nieto JJ: Existence results for impulsive neutral evolution differential inclusions with state-dependent delay. Mathematical and Computer Modelling 2009, 49(9–10):1920–1927. 10.1016/j.mcm.2008.12.010MATHMathSciNetView ArticleGoogle Scholar
- Ouahab A: Some results for fractional boundary value problem of differential inclusions. Nonlinear Analysis: Theory, Methods & Applications 2008, 69(11):3877–3896. 10.1016/j.na.2007.10.021MATHMathSciNetView ArticleGoogle Scholar
- Chang Y-K, Nieto JJ: Some new existence results for fractional differential inclusions with boundary conditions. Mathematical and Computer Modelling 2009, 49(3–4):605–609. 10.1016/j.mcm.2008.03.014MATHMathSciNetView ArticleGoogle Scholar
- Deimling K: Multivalued Differential Equations, de Gruyter Series in Nonlinear Analysis and Applications. Volume 1. Walter de Gruyter, Berlin, Germany; 1992:xii+260.Google Scholar
- Hu S, Papageorgiou N: Handbook of Multivalued Analysis, Theory Mathematics and Its Applications. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1997.View ArticleGoogle Scholar
- Bohnenblust HF, Karlin S: On a theorem of Ville. In Contributions to the Theory of Games. Vol. I, Annals of Mathematics Studies, no. 24. Princeton University Press, Princeton, NJ, USA; 1950:155–160.Google Scholar
- Lasota A, Opial Z: An application of the Kakutani-Ky Fan theorem in the theory of ordinary differential equations. Bulletin de l'Académie Polonaise des Sciences. Série des Sciences Mathématiques, Astronomiques et Physiques 1965, 13: 781–786.MATHMathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.